MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMHB545
Medical Device Problem Codes Material Discolored (1170); Material Rupture (1546); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient who underwent a breast augmentation revision with mentor memorygel boost 545cc silicone prosthesis experienced left sided silent rupture, bubbles, and discoloration in the implant post operation.The doctor confirmed the rupture.As a result, the patient underwent bilateral replacements per following: r) ref: smhb545 sn: (b)(6), l) ref: smhb545 sn: (b)(6) on (b)(6) 2025.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture, and implant discoloration.H6 health effect - clinical code e2402: bubbles in implant.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on december 17, 2025: the product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned device determined that the breast implant had a bubble within the gel and no color anomalies in the device were observed.However, a previous image was provided and the device appeared whish color.Leak testing was performed, in accordance with mentor procedures, and it identified two tears (a and b) on the anterior view, both tears measuring approximately less than 0.1 cm.In addition, no other areas of gel exposure were detected during the analysis.The bubbles found could have been originated due to the air passed through the two tears found in the shell of the implant.Microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.The contralateral device was also received (lot number 9980271).The patient did not report any issue with this device.Therefore, no further analysis of the contralateral device is required.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key23819363
Report Number1645337-2025-13948
Device Sequence Number10104703
Product Code FTR
UDI-Device Identifier10081317031151
UDI-Public(01)10081317031151(11)231106(17)281101(10)9977722
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMHB545
Device Lot Number9977722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite